World Scientific
  • Search
Skip main navigation

Cookies Notification

We use cookies on this site to enhance your user experience. By continuing to browse the site, you consent to the use of our cookies. Learn More
×
Our website is made possible by displaying certain online content using javascript.
In order to view the full content, please disable your ad blocker or whitelist our website www.worldscientific.com.

System Upgrade on Tue, Oct 25th, 2022 at 2am (EDT)

Existing users will be able to log into the site and access content. However, E-commerce and registration of new users may not be available for up to 12 hours.
For online purchase, please visit us again. Contact us at [email protected] for any enquiries.

THE ORDER OF A 2-SEQUENCE AND THE COMPLEXITY OF DIGITAL IMAGES

    The concept of the order of a 2-sequence is introduced in this paper. The order of a 2-sequence is a natural but not trivial extension of the order of one-dimensional (1D) linear recurrent sequences. Necessary and sufficient conditions for the generation of 2-sequences with finite order from the minimal information subset are derived. It is demonstrated that the order of 2-sequences can be used to estimate the complexity of self-organizing patterns with respect to each spatial coordinate.

    PACS: 02.10.Hh, 89.75.Kd

    References

    • 1. Beim Graben, P., Sellers, K. K., Fröhlich, F. and Hutt, A., Optimal estimation of recurrence structures from time series, Europhys. Lett. 114 (2016) 38003. CrossrefGoogle Scholar
    • 2. Borda, M., Fundamentals in Information Theory and Coding (Springer, 2011). CrossrefGoogle Scholar
    • 3. Cormen, T. H., Introduction to Algorithms (MIT Press, 2009). Google Scholar
    • 4. de Jong, L. S., Numerical aspects of recursive realization algorithms, SIAM J. Control Optimiz. 16 (1978) 646–659. Crossref, ISIGoogle Scholar
    • 5. Díaz-Méndez, A., Marquina-Pérez, J., Cruz-Irisson, M., Vázquez-Medina, R. and Del-Río-Correa, J. L., Chaotic noise mos generator based on logistic map, Microelectron. J. 40 (2009) 638–640. Crossref, ISIGoogle Scholar
    • 6. Eckman, J.-P., Kamphorst, S. O. and Ruelle, D., Recurrence plots of dynamical systems, Europhys. Lett. 4 (1989) 973–977. CrossrefGoogle Scholar
    • 7. Everest, G., Van Der Poorten, A., Shparlinski, I. E., Ward, T. et al., Recurrence Sequences, Vol. 104 (American Mathematical Society Providence, RI, 2003). CrossrefGoogle Scholar
    • 8. Ferretti, A. and Rahman, N., A study of coupled logistic map and its applications in chemical physics, Chem. Phys. 119 (1988) 275–288. Crossref, ISIGoogle Scholar
    • 9. Haralick, R. M., Statistical and structural approaches to texture, Proc. IEEE 67 (1979) 786–804. Crossref, ISIGoogle Scholar
    • 10. Horn, R. A. and Johnson, C. R., Matrix Analysis (Cambridge University Press, 2012). CrossrefGoogle Scholar
    • 11. Juang, J.-N. and Pappa, R. S., An eigensystem realization algorithm for modal parameter identification and model reduction, J. Guid. Control Dyn. 8 (1985) 620–627. Crossref, ISIGoogle Scholar
    • 12. Kalman, R. and Ho, B., Effective construction of linear state variable models from input output data, in Proc. 3rd Allerton Conf. (1965), pp. 449–459. Google Scholar
    • 13. Karaliene, D., Navickas, Z., Ciegis, R. and Ragulskis, M., An extended Pronys interpolation scheme on an equispaced grid, Open Math. 13 (2015) 333–347. Crossref, ISIGoogle Scholar
    • 14. Kurakin, V., Kuzmin, A., Mikhalev, A. and Nechaev, A., Linear recurring sequences over rings and modules, J. Math. Sci. 76 (1995) 2793–2915. CrossrefGoogle Scholar
    • 15. Landauskas, M., Navickas, Z., Vainoras, A. and Ragulskis, M., Weighted moving averaging revisited: An algebraic approach, Comput. Appl. Math., doi: doi:10.1007/s40314-016-0309-9 (2016). Crossref, ISIGoogle Scholar
    • 16. Landauskas, M. and Ragulskis, M., Clocking convergence to arnold tongues — The h-rank approach, AIP Conf. Proc. 1558 (2013) 2457–2460. Google Scholar
    • 17. Landauskas, M. and Ragulskis, M., A pseudo-stable structure in a completely invertible bouncer system, Nonlinear Dyn. 78 (2014) 1629–1643. Crossref, ISIGoogle Scholar
    • 18. Lu, P., Liu, M. and Oberst, U., Linear recurring arrays, linear systems and multidimensional cyclic codes over quasi-frobenius rings, Acta Appl. Math. 80 (2004) 175–198. Crossref, ISIGoogle Scholar
    • 19. Marwan, N., Romano, M. C., Thiel, M. and Kurths, J., Recurrence plots for the analysis of complex systems, Phys. Rep. 438 (2007) 237–329. Crossref, ISIGoogle Scholar
    • 20. May, R. M. et al., Simple mathematical models with very complicated dynamics, Nature 261 (1976) 459–467. Crossref, ISIGoogle Scholar
    • 21. Mikhalev, A. and Nechaev, A., Linear recurring sequences over modules, Acta Appl. Math. 42 (1996) 161–202. Crossref, ISIGoogle Scholar
    • 22. Miśkiewicz, J. and Ausloos, M., A logistic map approach to economic cycles(i). The best adapted companies, Phys. A, Stat. Mech. Appl. 336 (2004) 206–214. Crossref, ISIGoogle Scholar
    • 23. Murray, J. D., Mathematical Biology (Springer, 2013). Google Scholar
    • 24. Nagatani, T., Vehicular motion through a sequence of traffic lights controlled by logistic map, Phys. Lett. A 372 (2008) 5887–5890. Crossref, ISIGoogle Scholar
    • 25. Navickas, Z. and Bikulciene, L., Expressions of solutions of ordinary differential equations by standard functions, Math. Model. Anal. 11 (2006) 399–412. CrossrefGoogle Scholar
    • 26. Navickas, Z., Bikulciene, L., Rahula, M. and Ragulskis, M., Algebraic operator method for the construction of solitary solutions to nonlinear differential equations, Commun. Nonlinear. Sci. Numer. Simul. 18 (2013) 1374–1389. Crossref, ISIGoogle Scholar
    • 27. Patidar, V., Pareek, N. and Sud, K., A new substitution–diffusion based image cipher using chaotic standard and logistic maps, Commun. Nonlinear Sci. Numer. Simul. 14 (2009) 3056–3075. Crossref, ISIGoogle Scholar
    • 28. Prunescu, M., Recurrent double sequences that can be produced by context-free substitutions, Fractals 18 (2010) 65–73. Link, ISIGoogle Scholar
    • 29. Prunescu, M., Linear recurrent double sequences with constant border in m2 (f2) are classified according to their geometric content, Symmetry 3 (2011) 402–442. Crossref, ISIGoogle Scholar
    • 30. Prunescu, M., Recurrent two-dimensional sequences generated by homomorphisms of finite abelian p-groups with periodic initial conditions, Fractals 19 (2011) 431–442. Link, ISIGoogle Scholar
    • 31. Prunescu, M., Homomorphisms of Abelian p-groups produce p-automatic recurrent sequences (2016), preprint available at http://fmi.unibuc.ro/dacs2016/abstracts/DACS_2016_paper_3.pdf. Google Scholar
    • 32. Ragulskis, M., Lukoseviciute, K., Navickas, Z. and Palivonaite, R., Short-term time series forecasting based on the identification of skeleton algebraic sequences, Neurocomput. 74 (2011) 1735–1747. Crossref, ISIGoogle Scholar
    • 33. Ragulskis, M. and Navickas, Z., The rank of a sequence as an indicator of chaos in discrete nonlinear dynamical systems, Commun. Nonlinear. Sci. Numer. Simul. 16 (2011) 2894–2903. Crossref, ISIGoogle Scholar
    • 34. Sargent, T. J., Dynamic Macroeconomic Theory (Harvard University Press, 2009). Google Scholar
    • 35. Saunoriene, L. and Ragulskis, M., A secure steganographic communication algorithm based on self-organizing patterns, Phys. Rev. E 84 (2011) 056213. Crossref, ISIGoogle Scholar
    • 36. Sedgewick, R. and Flajolet, P., An Introduction to the Analysis of Algorithms (Addison-Wesley, 2013). Google Scholar
    • 37. Singh, N. and Sinha, A., Optical image encryption using hartley transform and logistic map, Opt. Commun. 282 (2009) 1104–1109. Crossref, ISIGoogle Scholar
    • 38. Strogatz, S. H., Nonlinear Dynamics and Chaos: With Applications to Physics, Biology, Chemistry, and Engineering (Westview press, 2014). Google Scholar
    • 39. Villette, V., Malchave, A., Tressard, T., Dupuy, N. and Cossart, R., Internally recurring hippocampal sequences as a population template of spatiotemporal information, Neuron 88 (2015) 357–366. Crossref, ISIGoogle Scholar
    • 40. Wang, W., Lin, Y., Zhang, L., Rao, F. and Tan, Y., Complex patterns in a predator–prey model with self and cross-diffusion, Commun. Nonlin. Sci. Numer. Simul. 16 (2011) 2006–2015. Crossref, ISIGoogle Scholar
    Remember to check out the Most Cited Articles!

    Check out our titles in Complex Systems today!